# SDR AALA981854

- Difficulty date: October 5, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N562AA
- Make and model: Doug DC-9-83
- Aircraft serial: 49344
- System (JASC): 2170 · Humidity Control System
- Part: Water Separator
- Condition: Contaminated
- Location: A/C Bay
- Stage of operation: TO
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DFW - FLT 1737 - AFTER TAKEOFF DFW AT APPROXIMATELY 5000 FT, AN ACRID SMELL WAS DETECTED IN COCKPIT AND FIRST CLASS.  CHECKING CIRCUIT BREAKERS A HAZE WAS NOTICED IN AIR.  AIRCRAFT AIR INTERRUPTED AND RETURNED TO DFW AND LANDED WITHOUT INCIDENT.  INSPECTED AIRCRAFT FOR SOURCE OF SMELL, CHECKED ALL CIRCUIT BREAKERS FOR ARCING, CHECKED BALLASTS IN CABIN, CHECKED OVENS FOR BURNING SMELL, RAN BOTH PACKS WITH APU AND ENGINES AT VARIOUS POWER SETTINGS.  NO DISCREPANCIES NOTED, CHANGED WATER SEPARATOR BAGS, ALL SYSTEM OPERATIONS CHECK SATISFACTORY, AIRCRAFT OK FOR SERVICE AT THIS TIME.  SYSTEM GROUND CHECKED NORMAL OPERATION.  (M)
